Hail, Love
- When
- March 19, 4:00 PM CST
- Where
- Love County, Marietta
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.940, -97.120
The hail report was relayed by NWS Fort Worth.
Very heavy rainfall overspread Oklahoma during the day on the 19th, with sporadic severe hail reported over southeast Oklahoma. The thunderstorms were located mainly near a cold front that had moved into southeast Oklahoma during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Very heavy rainfall overspread Oklahoma during the day on the 19th, with sporadic severe hail reported over southeast Oklahoma. The thunderstorms were located mainly near a cold front that had moved into southeast Oklahoma during the afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 19, 2:54 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
354 PM CDT MON MAR 19 2012
.DISCUSSION...
LARGE AREA OF SHOWERS AND THUNDERSTORMS IS MAKING SLOW
PROGRESS TO THE EAST THIS AFTERNOON...ALONG WITH ASSOCIATED
SURFACE BOUNDARY. BEST CHANCE FOR SEVERE STORMS THROUGH THE
AFTERNOON/EARLY EVENING WILL BE ALONG AND SOUTHEAST
OF A COALGATE TO TISHOMINGO TO MADILL LINE WHERE SURFACE
TEMPERATURES HAVE WARMED INTO THE MID 70S. THE RISK OF HEAVY
RAINFALL WILL ALSO SHIFT INTO SOUTHEAST OKLAHOMA DURING
THE EARLY EVENING.
CLOSED LOW WILL FORM WITHIN BROAD TROUGH OVER NEW MEXICO/WEST
TEXAS ON TUESDAY. SURFACE BOUNDARY...AND BETTER JET DYNAMICS
SHOULD FOCUS RISK OF HEAVY RAINFALL OVER FAR SOUTHEAST OKLAHOMA.
FOR NOW...WILL KEEP SAME GEOGRAPHY FOR EASTERN PART OF FLASH
FLOOD WATCH ON TUESDAY.
THE CLOSED LOW WILL MOVE VERY SLOWLY NORTHWARD WEDNESDAY
INTO THURSDAY... THEREFORE WILL CONTINUE WITH CHANCE OF SHOWERS
AND A FEW STORMS UNTIL LATE THURSDAY. UPPER RIDGE WILL BUILD
OVER SOUTHERN PLAINS OVER THE WEEKEND WHICH WILL RESULT IN
DRY WEATHER AND VERY WARM TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 52 65 46 64 / 60 60 40 40
HOBART OK 46 65 41 62 / 20 20 40 40
WICHITA FALLS TX 50 68 44 69 / 50 50 20 30
GAGE OK 36 60 35 56 / 10 10 50 50
PONCA CITY OK 47 59 40 56 / 40 60 60 60
DURANT OK 57 64 48 67 / 100 100 60 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OKZ025-026-028>031-
039>041-045-046-050.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR OKZ032-042-043-047-
048-051-052.
TX...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT MON MAR 19 2012 OKZ004>048-050>052-TXZ083>090-201000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN... CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORM OUTLOOK... THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS PORTIONS OF SOUTHEAST OKLAHOMA WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA... AND A SMALL PART OF WESTERN NORTH TEXAS THROUGH TONIGHT. LOCATION... THE MODERATE RISK AREA IS ALONG AND SOUTHEAST OF A LINE FROM ATOKA... TO MADILL OKLAHOMA. THE SLIGHT RISK AREA INCLUDES AREAS NORTH AND WEST OF THE MODERATE RISK AND THEN ALONG AND SOUTHEAST OF A LINE FROM SEMINOLE TO PAULS VALLEY TO HEALDTON AND HENRIETTA...TEXAS. TIMING... SEVERE STORMS WILL REMAIN POSSIBLE THROUGH AT LEAST THE LATE EVENING HOURS. IMPACTS... DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL TO THE SIZE OF GOLFBALLS WILL BE THE MAIN THREATS. THIS MAY CAUSE SOME DAMAGE TO AUTOMOBILES...VEGETATION...AND ROOFTOPS. RECOMMENDED ACTIONS... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS. DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE MOVED ACROSS MUCH OF WESTERN AND NORTHERN OKLAHOMA AND WESTERN NORTH TEXAS TODAY. AN ASSOCIATED OUTFLOW BOUNDARY HAS PUSHED INTO CENTRAL AND SOUTHERN OKLAHOMA...NEAR THE WESTERN EDGE OF THE SLIGHT RISK AREA. AS THIS BOUNDARY PUSHES SLOWLY SOUTHEAST THIS AFTERNOON...STRONG TO SEVERE THUNDERSTORMS MAY FORM IN A WARM AND UNSTABLE ENVIROMENT. THE MAIN THREATS WILL BE LARGE HAIL TO TWO INCHES IN DIAMETER AND WIND GUSTS OVER 65 MPH. STRONG LOW LEVEL WIND SHEAR MAY ALSO SUPPORT TORNADOES...ESPECIALLY IN THE MODERATE RISK AREA. PROBABILITY TABLE...VALID THROUGH 700 AM CDT MARCH 20. PROBABILITY OF THUNDERSTORMS OCCURRING IN THE NWS NORMAN COUNTY WARNING AREA...100 PERCENT. PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT. OTHER HAZARDOUS WEATHER... VERY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT... ESPECIALLY ACROSS PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. PLEASE REFER TO THE FLASH FLOOD WATCH FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM OUTLOOK... THUNDERSTORMS WILL REMAIN POSSIBLE TUESDAY THROUGH THURSDAY AS THE UPPER STORM SYSTEM CONTINUES TO INFLUENCE THE AREA. HOWEVER... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. OTHER HAZARDOUS WEATHER... HEAVY RAINFALL WILL REMAIN A CONCERN TUESDAY ACROSS SOUTHEAST OKLAHOMA WHERE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE. THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM TUESDAY.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1206 PM CDT MON MAR 19 2012
OKZ031-032-191730-
SEMINOLE OK-HUGHES OK-
1206 PM CDT MON MAR 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE AND NORTHWESTERN
HUGHES COUNTIES UNTIL 1230 PM CDT...
AT 1206 PM CDT...A STRONG THUNDERSTORM NEAR SEMINOLE...MOVING
NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
WEWOKA...WETUMKA...BOWLEGS...CROMWELL AND LIMA.
SEVERE WEATHER IS NOT EXPECTED WITH THIS STORM.
LAT...LON 3518 9628 3506 9669 3534 9666 3539 9644
3529 9643 3529 9629 3529 9616 3528 9615
TIME...MOT...LOC 1700Z 244DEG 30KT 3521 9658
17SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
136 PM CDT MON MAR 19 2012
TXZ089-090-191900-
CLAY TX-ARCHER TX-
136 PM CDT MON MAR 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY AND ARCHER
COUNTIES UNTIL 200 PM CDT...
AT 136 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST
OF OLNEY...MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LOCATIONS IMPACTED INCLUDE...
ARCHER CITY...SCOTLAND...WINDTHORST...LAKE ARROWHEAD AND
LAKESIDE CITY.
SEVERE WEATHER IS NOT EXPECTED IN CLAY OR ARCHER COUNTIES.
LAT...LON 3340 9877 3383 9865 3383 9839 3382 9823
3350 9837 3347 9840 3346 9842 3340 9843
3339 9877
TIME...MOT...LOC 1835Z 203DEG 56KT 3337 9855
17SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CDT MON MAR 19 2012
OKZ031-032-191945-
SEMINOLE OK-HUGHES OK-
220 PM CDT MON MAR 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SEMINOLE AND
HUGHES COUNTIES UNTIL 245 PM CDT...
AT 217 PM CDT...A STRONG THUNDERSTORM WAS NEAR HOLDENVILLE...MOVING
NORTH AT 60 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LOCATIONS IMPACTED INCLUDE...
HOLDENVILLE...WETUMKA AND YEAGER.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3501 9631 3506 9652 3529 9644 3529 9620
3528 9619
TIME...MOT...LOC 1917Z 198DEG 67KT 3505 9641
17SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 232 PM CDT MON MAR 19 2012 OKZ039-044-045-TXZ090-192000- COTTON OK-JEFFERSON OK-STEPHENS OK-CLAY TX- 232 PM CDT MON MAR 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COTTON... NORTHWESTERN JEFFERSON...STEPHENS AND NORTH CENTRAL CLAY COUNTIES UNTIL 300 PM CDT... AT 230 PM CDT...A STRONG THUNDERSTORM WAS NEAR BYERS...MOVING NORTH AT 65 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LOCATIONS IMPACTED INCLUDE... DUNCAN...WAURIKA...COMANCHE...PETROLIA...EMPIRE CITY...BYERS... HASTINGS...ADDINGTON...WAURIKA LAKE...CORUM AND CENTRAL HIGH. LAT...LON 3400 9830 3461 9812 3460 9766 3395 9809 TIME...MOT...LOC 1930Z 202DEG 62KT 3411 9813 17
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
428 PM CDT MON MAR 19 2012
OKZ050-051-192200-
MARSHALL OK-LOVE OK-
428 PM CDT MON MAR 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MARSHALL AND LOVE
COUNTIES UNTIL 500 PM CDT...
AT 425 PM CDT...A LINE OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 23 MILES SOUTH OF BURNEYVILLE TO 18 MILES SOUTHWEST
OF THACKERVILLE TO 7 MILES SOUTHEAST OF MUENSTER...MOVING
NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
MARIETTA...THACKERVILLE...BURNEYVILLE...LEBANON AND WILLIS.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3376 9720 3382 9721 3385 9716 3392 9721
3384 9735 3389 9739 3410 9695 3410 9684
3388 9682 3385 9685 3396 9692 3395 9699
3387 9700 3385 9709 3382 9705 3380 9710
3374 9709 3372 9715
TIME...MOT...LOC 2125Z 220DEG 41KT 3386 9732 3372 9723 3356 9730
WRThe Dallas/Ft Worth radar (KFWS), 153 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
2 hail. Local standard time, as filed.
The hail report was relayed by NWS Fort Worth.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, March 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 361138, 361139.